Jump to content

Heidi: Starting the process of withdrawing


Heidi

Recommended Posts

Hi everyone.  I've been on several psych meds since December 2015.  I was diagnosed with bipolar disorder and PTSD.  I am on gabapentin, wellbutrin, trazodone and lamictal.  Over the past few months I have noticed increased side affects:  dizziness, losing my balance, involuntary movement, and severe gastrointestinal issues.  I talked to my psychiatrist about getting me off the medications and she is not supportive.  She said I need to be on them for life, like a person who has a physical disease.  I got sober a year ago from alcohol, am active in my church and recovery community, eat healthy, exercise, and feel I can handle life without being medicated at all.  I'm starting with the gabapentin (10% taper)  I'm already having anxiety and side affects.  I know I have to go slow, one medication at a time.  This is really scary and I'm worried I'm never going to be off all of it.  I'd appreciate any suggestions.

Link to post
  • scallywag changed the title to Heidi: Starting the process of withdrawing
  • Moderator Emeritus

Heidi -- Welcome to Surviving Antidepressants (SA)

 

Congratulations on 1 year's sobriety!  It's fantastic that you found good information about tapering before you started. If you're finding that a 10% decrease in gabapentin is too much, you can take time for the symptoms that arose to settle and then make your next reduction smaller. How many 10% reductions have you made?  How much time have you allowed between reductions?

 

We suggest that people taper no more than 10% per month. For more information about that, please read

Before you begin tapering -- what you need to know.

Why taper by 10% of my dosage?.

 

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • Link to Account Settings – Create or Edit a signature.

How did you decide to start with gabapentin?  Please read our topic about polypharmacy or polydrugging:

Taking multiple drugs? Which to taper first.

 

Tapering topics that are relevant to your situation:

Tips for tapering off Neurontin (gabapentin)

Tips for tapering off Wellbutrin XR, SR, XL (bupropion)

Tips for tapering off trazodone (Desyrel)

Tips for tapering off Lamictal (lamotrigine)

 

It's ideal to have a doctor who supports your tapering from the medication. Sometimes that isn't possible so people keep their tapers to themselves and see their doctors to get the prescription(s) needed.

How do you talk to your doctor about tapering and withdrawal.

What to expect from your doctor about withdrawal symptoms.

 

I've given you lots to read and one thing to do, so I'll stop with the info-deluge. If you have any questions, please post them here so that  all your information, questions and answers are in one place. Please let us know how you are doing.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to post
  • 7 months later...

Heidi any update.

Its just so unbelievable that pdocs are not supportive to get people off this stuff. Anyone would think they were getting prescribing kickbacks or something with that kind of mindset.

 

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy